Alert archive / Louisiana / Freeze Warnings in 2021
Freeze Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this freeze warning at Nov 26, 2021, 9:30 PM CST for 7 parishes in Louisiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2021, 9:30 PM CST (03:30 UTC)
- Expired
- Nov 27, 2021, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Shreveport, LA
Counties Bienville Parish, LA, Bossier Parish, LA, Caldwell Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2443 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
950 WWUS74 KSHV 270330 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 930 PM CST Fri Nov 26 2021 LAZ002-003-005-012>014-021-271100- /O.NEW.KSHV.FZ.W.0006.211127T0330Z-211127T1500Z/ Bossier-Webster-Lincoln-Bienville-Jackson-Ouachita-Caldwell- Including the cities of Bossier City, Minden, Springhill, Ruston, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, and Columbia 930 PM CST Fri Nov 26 2021 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Bossier Parish, Webster Parish, Lincoln Parish, Bienville Parish, Jackson Parish, Ouachita Parish and Caldwell Parish. * WHEN...Until 9 AM CST Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 15
1 follow-up statement
887 WWUS74 KSHV 270825 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 225 AM CST Sat Nov 27 2021 LAZ002-003-005-012>014-021-271500- /O.CON.KSHV.FZ.W.0006.000000T0000Z-211127T1500Z/ Bossier-Webster-Lincoln-Bienville-Jackson-Ouachita-Caldwell- Including the cities of Bossier City, Minden, Springhill, Ruston, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Clarks, Grayson, and Columbia 225 AM CST Sat Nov 27 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Bossier Parish, Webster Parish, Lincoln Parish, Bienville Parish, Jackson Parish, Ouachita Parish and Caldwell Parish. * WHEN...Until 9 AM CST this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 13
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Nov 26, 5:45 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Nov 26, 5:45 PM CST, 3 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 545 PM CST Fri Nov 26 2021 .AVIATION... VFR conditions will continue through the 27/00Z TAF period. An extensive cirrus shield over E TX/N LA will begin to expand back NE across extreme NE TX/SE OK/SW AR this evening, with cigs expected to gradually lower by mid to late morning Saturday over E TX as AC cigs develop ahead of areas of -RA that will develop over Cntrl TX. As the air mass begins to saturate from the top down, these AC cigs will spread E into SW AR/N LA after 18Z, with the cigs over E TX lowering to 4-7kft as the areas of -RA move in/reach the sfc. Have inserted prevailing -RA mention for the TYR/LFK terminals at 22Z, and GGG at 23Z, with the -RA expected to affect the remainder of the region Saturday evening. Thus, cigs will eventually become MVFR during the evening over E TX, and possibly TXK/SHV by 06Z Sunday. Lt S winds over E TX/SW AR, and calm winds elsewhere tonight, will become SSW 5-8kts after 15Z. /15/ && .PREV DISCUSSION... /issued 135 PM CST Fri Nov 26 2021/ .SHORT TERM.../Tonight through Saturday Night/ The region remains under nwly flow aloft in the wake of the Thanksgiving Day cold front/trof, even as a closed upper low continues to be cut off over the Baja Peninsula. Baja low to begin migrating ewd tonight bringing increasing mid/upper level moisture towards our region. This will play out, at least overnight, in increasing high clouds. Despite this fact, temps fcst to fall into the 30s areawide, with frost possible across a large portion of the region. Low to continue ewd into W TX during Saturday, bringing enough isentropic lift and moisture to saturate down to get shwrs across our swrn areas by Saturday aftn. Despite the increasing cloud cover/rain, temps will warm to either side of 60 degrees. Shwrs will spread ewd/newd into the evening and overnight, as the trof opens and picks up forward speed, with warmer overnight mins in the low to mid 40s. /12/ && .LONG TERM.../Sunday through Thursday night/ The long-term will begin with some lingering showers in our far SE zones, as a closed low pushes through the region. Dry conditions are expected to quickly settle back in for the long term once this closed low leaves the area, as the region remains under the influence of NW flow. While no rain is expected with it, a dry cold front will push through the region Sunday evening in the wake of the closed low. This will provide a reinforcing shot of cooler air to start the work week. By Tuesday however, both overnight lows and afternoon highs should begin to rebound to a seasonal feel for much of the remaining work week. Our next chance for rain looks to come next weekend, when another closed low will move into the region, increasing the chance for showers. /44/ && .PRELIMINARY POINT TEMPS/POPS... SHV 37 61 46 61 / 0 30 60 10 MLU 34 61 45 61 / 0 10 60 20 DEQ 31 62 41 64 / 0 20 40 0 TXK 35 61 46 62 / 0 20 50 10 ELD 31 60 43 60 / 0 10 50 10 TYR 39 58 46 62 / 0 50 60 10 GGG 35 59 44 62 / 0 50 60 10 LFK 38 58 45 61 / 0 50 60 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Nov 26, 9:49 AM CST, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 949 AM CST Fri Nov 26 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271600- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 949 AM CST Fri Nov 26 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed. 44
Nearby
Freeze Warnings in Louisiana, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.